MAUDE Adverse Event Report: CORNEAT VISION, LTD. CORNEAT EVERPATCH; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER

CORNEAT VISION, LTD. CORNEAT EVERPATCH; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Model Number 1007691
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The everpatch remains implanted in the patient and is not available for evaluation by the manufacturer.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The patch was well integrated with the conjunctiva and there is no information to suggest a device malfunction.The surgeon suspects there could be other patient-related medical considerations that may have predisposed this event, but the exact cause of the event is not known.Conjunctival dehiscence is a common postoperative adverse event and an inherent risk of glaucoma drainage device implantation.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The device instructions for use identifies the following possible complication: detachment of the device from surrounding tissue in case of trauma or when chronic inflammation is not addressed.Manufacturer reference (b)(4).
 
Event or Problem Description
A patient underwent glaucoma surgery in late (b)(6) /early (b)(6) 2024 with implantation of an ahmed glaucoma valve where the corneat everpatch was used to reinforce the sclera and aid the physical reconstruction of the ocular surface.Approximately 2 months postoperatively the surgeon observed conjunctival dehiscence with partial exposure of the everpatch.Although there was no tube exposure and no wound leak, the surgeon elected to schedule corrective surgery to rotate the flap inferiorly and re-suture to cover the exposed area.After the intervention, the surgeon reported observing that the patch was well integrated with the conjunctiva.The sutures were not directly placed over the patch.Additional patient follow-up was requested from the surgeon and on (b)(6) 2024 (3 weeks after surgical intervention), the surgeon responded that the patient has been doing well.

Brand Name
CORNEAT EVERPATCH
Common Device Name
PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Manufacturer (Section D)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS  4366411
Manufacturer (Section G)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS   4366411
Manufacturer Contact
benjamin bernstein
4 hasheizaf st.
raanana, central 43664-11
IS   4366411
MDR Report Key19295720
Report Number3029772936-2024-00001
Device Sequence Number7340032
Product Code QWU
UDI-Device IdentifierG16010362950
UDI-PublicG16010362950
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K223074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model Number1007691
Device Catalogue Number1036295
Device Lot Number20230713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale